Complexifications of real operator spaces

Research output: Contribution to journalArticle

Abstract

We study the complexifications of real operator spaces. We show that for every real operator space V there exists a unique complex operator space matrix norm {∥ · ∥n} on its complexification Vc = V +̇ iV which extends the original matrix norm on V and satisfies the condition ∥x + iy∥n = ∥x - iy∥n for all x + iy ∈ Mn(Vc) = Mn(V) +̇ iM n(V). As a consequence of this result, we characterize complex operator spaces which can be expressed as the complexification of some real operator space. Finally, we show that some properties of real operator spaces are closely related to the corresponding properties of their complexifications.

Original languageEnglish (US)
Pages (from-to)1047-1062
Number of pages16
JournalIllinois Journal of Mathematics
Volume47
Issue number4
DOIs
StatePublished - Jan 1 2003

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Complexifications of real operator spaces'. Together they form a unique fingerprint.

  • Cite this